Tornadoes · United States · Georgia · 2024
EF1 tornado, Chapel Hill, Georgia, December 29, 2024
This EF1 tornado ran 0.3 miles across Douglas County on December 29, 2024, touching down at 4:15 AM EST and reaching 100 yards wide. It killed nobody and injured 1, and did $30,000 of property damage.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mph
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mphthis tornado
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF1
- Date
- December 29, 2024
- Touchdown
- 4:15 AM EST (09:15 UTC)
- Lifted
- 4:16 AM EST (09:16 UTC)
- On the ground
- 1 minutes
- Path length
- 0.3 miles (0.4 km)
- Path width
- 100 yards (91 m)
- Deaths
- 0
- Injuries
- 1
- Property damage
- $30,000
- County
- Douglas County
- Touchdown point
- 33.696, -84.647
- Lift-off point
- 33.697, -84.642
- Record number
- 2412290315-01
The damage survey
9 damage points were recorded along this path by NWS FFC, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF1. The highest wind the damage implies is 90 mph.
- Several.small trees snapped
- Gutters pulled off home, part of fence possibly blown down
- A few small pine trees snapped.
- About 10-12 trees down in that vicinity of Riverside Pkwy
Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.
What the Weather Service recorded
A QLCS (squall-line) moved through North and Central Georgia in the overnight hours of the 29th and 30th. There was high uncertainty as to how far into the state severe conditions could reach given the presence of weakening Cold-Air Damming (CAD) as far west as the ATL metro. Several storms produced sustained damaging winds. Storm surveys and radar analysis determined there were 6 tornadoes overnight, including 3 EF-1 and 3 EF-0. The longest tornado damage track was from an EF-1 in Meriwether County that produced damage along a 24-mile path. Numerous trees were snapped or uprooted with a number of trees also falling on and damaging homes, vehicles, and other structures.
A brief EF1 tornado touched down near Britt Rd and Fairburn Rd in far eastern Douglas County traveling northeast just a quarter of a mile. A large tree fell and destroyed a home on Fairburn Rd injuring one of the occupants. Several other homes in this area also had minor to moderate damage from fallen trees.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The forecast that day
The Storm Prediction Center had this point in a Marginal Risk, with a 0.02 chance of a tornado within 25 miles. The outlook in force was issued at 05:59 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the tornado touched down at Dec 29, 3:30 AM EST, 45 minutes earlier.
Area forecast discussion, Dec 29, 3:30 AM EST, 45 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
330 AM EST Sun Dec 29 2024
...Morning Area Forecast Discussion...
.SHORT TERM...
(Today through Monday)
Issued at 329 AM EST Sun Dec 29 2024
Key Messages:
-A tornado watch is currently in effect until 9 am for portions of
north and central Georgia.
-A line of thunderstorms is moving eastward into western Georgia
currently and expected to continue into Sunday morning.
Looking at current conditions, the wedge has eroded northward with
the current line just across the metro as it retreats further north
ahead of the line. This current line of storms over eastern Alabama
is moving into western Georgia where it is expected to continue into
Sunday morning. The current risk includes strong to severe wind
gusts and the possibility for spin up tornadoes. This line does seem
to be losing steam but it does have a history of spinning up
tornadoes including just recently closer to the Montgomery area. Our
main area of concern will be in the area where we have a tornado
watch until 9 am.
As the line pushes through into the late morning/early afternoon,
could see some gusty winds behind the line up to 20-25 mph.
Currently not expecting anything to reform tomorrow afternoon in
central Georgia once this line pushes through. WIth this line moving
through as quickly as it is, the flooding threat will be limited but
we could see areas of flooding in areas that are prone to flooding.
Overall amounts between 1-1.5 inches are expected.
Hernandez
&&
.LONG TERM...
(Monday night through Saturday)
Issued at 329 AM EST Sun Dec 29 2024
Key Messages:
- Weak system passes by Monday night into Tuesday. Light rain
showers with no thunderstorms expected across mainly northern
Georgia.
- Anomalously warm air mass on Tuesday to start with highs in the
60s and 70s. Cold front moves through on Tuesday bringing more
seasonable air. Overnight temps for NYE looks pleasant with 40s
and 50s across north and central Georgia around midnight.
- Several shots of cooler air will keep temperatures seasonable to
slightly below average through the end of the week into the
weekend.
Forecast:
No novels to be written in the long term forecast today. Much
quieter pattern sets up through the end of the week into the weekend
compared to whats going on currently. By Monday night, another upper
level wave will approach the CWA quickly from the NW. This system is
a bit more of a clipper and won't have much in the way of moisture
to work with. Any precipitation that falls looks like it would occur
in mainly northern GA and would be very light, generally under a
tenth of an inch, though Tuesday morning. This will bring a cold
front into the area that will start to bring temperatures down a bit
starting Tuesday night. Still, this won't be a powerful cold front
by any means, so NYE celebrations are looking pretty pleasant, with
midnight temperatures in the 40s and 50s.
After this, very large upper level low sets up over the eastern half
of the country and eastern Canada, which will allow for a few more
shots of cooler air to move in as colder air is drained from the
Canadian Arctic. This doesn't look to be anything substantial, but
will bring lows back into the 20s and lower 30s for most folks by
Thursday night and Friday, and will keep daytime highs right around
average to a few degrees cooler than average in the 40s and 50s.
Lusk
&&
.AVIATION...
(06Z TAFS)
Issued at 1258 AM EST Sun Dec 29 2024
Obs still show the wedge in place for all but the southern two TAF
sites with CIGS at or below 200-300ft. These CIGS should hang on
for the next hour or two before the line of thunderstorms
approaches from the west. Should also see continued VSBYs at a
mile of less during this time frame. Should see the line of
thunderstorms begin to affect the metro as early as 08-09z and
last through 13-14z. Should see low clouds begin to improve into
the afternoon tomorrow and scatter out by the evening.
//ATL Confidence...06Z Update...
Medium to high confidence on timing of thunderstorms.
Medium confidence on timing of CIGS improvement.
Hernandez
&&
.PRELIMINARY POINT TEMPS/POPS...
Athens 67 45 63 45 / 100 0 0 0
Atlanta 66 46 63 49 / 100 0 0 10
Blairsville 62 41 59 43 / 100 10 0 30
Cartersville 65 44 63 49 / 90 0 0 20
Columbus 70 46 67 50 / 90 0 0 0
Gainesville 65 46 61 45 / 100 0 0 10
Macon 71 44 66 47 / 100 0 0 0
Rome 65 44 64 48 / 90 0 0 30
Peachtree City 67 44 64 48 / 100 0 0 10
Vidalia 72 49 69 49 / 100 0 0 0
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&
SHORT TERM...Hernandez
LONG TERM....Lusk
AVIATION...HernandezHazardous weather outlook, Dec 29, 3:24 AM EST, 51 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 324 AM EST Sun Dec 29 2024 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-300830- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 324 AM EST Sun Dec 29 2024 This Hazardous Weather Outlook is for north and central Georgia. .DAY ONE...Today and Tonight... A tornado watch is currently in effect through 9 am for portions of north and central Georgia. A line of strong to severe thunderstorms is expected to move into northern and western Georgia into Sunday morning. Damaging wind gusts and a few tornadoes are concerns. .DAYS TWO THROUGH SEVEN...Monday through Saturday... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS.
In the hours before
Special weather statement, Dec 29, 2:06 AM EST, 2 hours 9 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
206 AM EST Sun Dec 29 2024
GAZ001-002-011-290730-
Chattooga GA-Walker GA-Dade GA-
206 AM EST Sun Dec 29 2024
...Strong thunderstorms will impact portions of southwestern Walker,
Dade and northwestern Chattooga Counties through 230 AM EST...
At 206 AM EST, a line of strong thunderstorms was along a line
extending from Bass to Dutton to Rodentown, and moving east at 35
mph.
HAZARD...40 to 50 mph wind and heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Trenton, Menlo, Stephensville, Rising Fawn, Cloudland, New England,
Morganville, Cloudland Canyon State Park, and Cole City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3498 8545 3469 8544 3435 8547 3477 8557
3498 8560
TIME...MOT...LOC 0706Z 257DEG 31KT 3494 8589 3461 8591 3421 8600
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Dec 29, 2:32 AM EST, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
232 AM EST Sun Dec 29 2024
GAZ001>003-011-019-290815-
Chattooga GA-Catoosa GA-Walker GA-Dade GA-Floyd GA-
232 AM EST Sun Dec 29 2024
...Strong thunderstorms will impact portions of western Catoosa,
southwestern Floyd, Walker, Dade and Chattooga Counties through 315
AM EST...
At 232 AM EST, a line of strong thunderstorms was along a line
extending from near Cole City to near Henagar to near Cherokee Rock
Village, and moving east at 30 mph.
HAZARD...40 to 50 mph wind and heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Lafayette, Summerville, Trenton, Fort Oglethorpe, Rossville,
Chickamauga, Trion, Lookout Mountain, Chattanooga Valley, La Fayette,
Lyerly, Menlo, Center Post, Blue Spring, Fairview, Linwood,
Cloudland, Chattanooga Valley, Hooker, and Cloudland Canyon State
Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
A Tornado Watch remains in effect until 900 AM EST for northwestern
Georgia.
&&
LAT...LON 3499 8516 3464 8522 3408 8542 3498 8560
TIME...MOT...LOC 0732Z 269DEG 26KT 3498 8561 3464 8567 3421 8582
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Dec 29, 3:05 AM EST, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
305 AM EST Sun Dec 29 2024
GAZ042-052-053-290830-
Coweta GA-Carroll GA-Heard GA-
305 AM EST Sun Dec 29 2024
...A strong thunderstorm will impact portions of southern Carroll,
Heard and northwestern Coweta Counties through 330 AM EST...
At 304 AM EST, National Weather Service doppler radar indicated a
strong thunderstorm over Big Springs, or 8 miles east of Wedowee,
moving northeast at 60 mph.
HAZARD...40 to 50 mph wind and increased chance of a brief tornado.
SOURCE...Radar indicated.
IMPACT...While winds should result in minor damage to tree limbs and
blowing around of light, unsecured objects, this storm has
also exhibited localized rotation. A brief tornado could
quickly form.
Locations impacted include...
Carrollton, Franklin, Whitesburg, Ephesus, Centralhatchee, Roopville,
Plant Yates, Byers Crossroads, Arnco-Sargent, Tyus, Powers
Crossroads, Roosterville, Seaton Lake, Handy, Waresville, Clem,
Frolona, Lowell, Texas, and Plant Wansley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
A Tornado Watch remains in effect until 900 AM EST for northwestern
and west central Georgia.
&&
LAT...LON 3364 8503 3353 8486 3334 8485 3321 8525
3345 8530
TIME...MOT...LOC 0804Z 239DEG 51KT 3329 8534
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Dec 29, 3:16 AM EST, 59 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
316 AM EST Sun Dec 29 2024
GAZ052-053-066-290900-
Coweta GA-Heard GA-Troup GA-
316 AM EST Sun Dec 29 2024
...Strong thunderstorms will impact portions of central Heard,
northern Troup and western Coweta Counties through 400 AM EST...
At 316 AM EST, a line of strong thunderstorms was along a line
extending from near Welch to Denson, and moving northeast at 65 mph.
HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Newnan, Franklin, Grantville, Moreland, East Newnan, Corinth, Plant
Yates, Arnco-Sargent, State Line Park, Powers Crossroads,
Abbottsford, Handy, Dunaway Gardens, Texas, Harrisonville, Hillcrest,
Wares Crossroads, Glenn, Roscoe, and Madras.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
A Tornado Watch remains in effect until 900 AM EST for northwestern
and west central Georgia.
&&
LAT...LON 3344 8495 3345 8492 3347 8491 3350 8485
3351 8485 3351 8473 3330 8473 3301 8521
3321 8525
TIME...MOT...LOC 0816Z 227DEG 58KT 3309 8538 3295 8528
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Dec 29, 3:28 AM EST, 47 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
328 AM EST Sun Dec 29 2024
GAZ030-031-041-042-290900-
Polk GA-Haralson GA-Carroll GA-Paulding GA-
328 AM EST Sun Dec 29 2024
...A strong thunderstorm will impact portions of southwestern
Paulding, northeastern Haralson, northeastern Carroll and
southeastern Polk Counties through 400 AM EST...
At 328 AM EST, National Weather Service doppler radar indicated a
strong thunderstorm over Buchanan, moving northeast at 35 mph.
HAZARD...40 to 50 mph wind and increased chance of a brief tornado.
SOURCE...Radar indicated.
IMPACT...While winds should result in minor damage to tree limbs and
blowing around of light, unsecured objects, this storm has
also exhibited localized rotation. A brief tornado could
quickly form.
Locations impacted include...
Dallas, Buchanan, Bremen, Rockmart, Hiram, Braswell, Yorkville,
Draketown, Eubank Lake, New Georgia, and Van Wert.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
A Tornado Watch remains in effect until 900 AM EST for northwestern
Georgia.
&&
LAT...LON 3372 8516 3383 8525 3402 8503 3395 8484
3383 8481
TIME...MOT...LOC 0828Z 239DEG 32KT 3380 8515
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Dec 29, 3:56 AM EST, 19 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
356 AM EST Sun Dec 29 2024
GAZ020-021-030>033-042>045-053>055-290945-
Fayette GA-Coweta GA-Carroll GA-Paulding GA-South Fulton GA-Polk GA-
North Fulton GA-Douglas GA-Cobb GA-Clayton GA-Cherokee GA-Bartow GA-
DeKalb GA-
356 AM EST Sun Dec 29 2024
...Strong thunderstorms will impact portions of Paulding,
southwestern Cherokee, west central DeKalb, northwestern Fayette,
eastern Carroll, Cobb, Douglas, north central Coweta, Fulton,
northwestern Clayton, northeastern Polk and southeastern Bartow
Counties through 445 AM EST...
At 356 AM EST, National Weather Service doppler radar indicated a
line of strong thunderstorms along a line extending from near
Taylorsville to Lake Val-Do-Mar to Roscoe, and moving east at 40 mph.
HAZARD...40 to 50 mph wind and increased chance of a brief tornado.
SOURCE...Radar indicated.
IMPACT...While winds should result in minor damage to tree limbs and
blowing around of light, unsecured objects, the leading
edge of this line of storms has also exhibited areas of
localized rotation. A brief tornado could quickly form.
Locations impacted include...
Atlanta, Marietta, Douglasville, Canton, Cartersville, Dallas, City
of South Fulton, Mountain Park, Sandy Springs, Roswell, Smyrna, East
Point, Kennesaw, Woodstock, Acworth, Union City, Forest Park,
Riverdale, Villa Rica, and College Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
A Tornado Watch remains in effect until 900 AM EST for north central,
northwestern and west central Georgia.
&&
LAT...LON 3429 8449 3393 8436 3357 8432 3345 8490
3374 8494 3408 8504
TIME...MOT...LOC 0856Z 250DEG 34KT 3404 8496 3376 8487 3350 8484
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Peachtre/Fal Fld, GA (KFFC), 00:00Z
9.3 hours before the tornado, 39 km from the path. December 29, 2024.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- -87578 J/kg
- Surface CAPE
- 2 J/kg
- Mixed-layer LCL
- 455 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 312 m²/s²
- 0-3 km storm-relative helicity
- 368 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
- 0-3 km lapse rate
- 3.7 K/km
Peachtre/Fal Fld, GA (KFFC), 12:00Z
2.7 hours after it, 39 km from the path. December 29, 2024.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- -43651 J/kg
- Surface CAPE
- 3 J/kg
- Mixed-layer LCL
- 968 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- -172 m²/s²
- 0-3 km storm-relative helicity
- -340 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 5.1 K/km
The surface observations
Atlanta/Fulton Co. (FTY), 15 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 00:00 UTC |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Atlanta radar (KFFC), 38 km away, was scanning. The volume nearest the touchdown began at 09:13 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
This ground now
The live radar over the trackEvery 2024 tornado in GeorgiaEvery tornado in Georgia since 1950Warnings in force in Georgia nowThe forecast where you are
The other tornadoes of December 29, 2024
30 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| December 29 | 12:11 AM CST | EF1 | Shelby, AL | 1.5 | 175 | |||
| December 29 | 12:15 AM CST | EF0 | Lowndes, AL | 5.7 | 450 | 2 | ||
| December 29 | 12:25 AM CST | EF0 | St. Clair, AL | 2.3 | 150 | |||
| December 29 | 12:30 AM CST | EF1 | St. Clair, AL | 1.5 | 325 | |||
| December 29 | 12:39 AM CST | EF0 | Lowndes, AL | 0.9 | 100 | |||
| December 29 | 12:40 AM CST | EF0 | Montgomery, AL | 0.3 | 100 | |||
| December 29 | 12:43 AM CST | EF1 | Montgomery, AL | 3.9 | 250 | |||
| December 29 | 12:47 AM CST | EF1 | Baldwin, AL | 2.4 | 50 | |||
| December 29 | 12:53 AM CST | EF1 | Montgomery, AL | 10.0 | 500 | |||
| December 29 | 1:11 AM CST | EF0 | Montgomery, AL | 2.5 | 100 | |||
| December 29 | 1:18 AM CST | EF0 | Macon, AL | 2.6 | 175 | |||
| December 29 | 1:18 AM CST | EF0 | Macon, AL | 5.5 | 200 | |||
| December 29 | 1:30 AM CST | EF0 | Macon, AL | 2.8 | 100 | |||
| December 29 | 1:31 AM CST | EF0 | Macon, AL | 0.8 | 50 | |||
| December 29 | 3:54 AM EST | EF1 | Meriwether, GA | 24.6 | 200 | $6.0 million | ||
| December 29 | 4:22 AM EST | EF0 | Meriwether, GA | 3.2 | 100 | $100,000 | ||
| December 29 | 4:38 AM EST | EF0 | Fayette, GA | 1.6 | 100 | $10,000 | ||
| December 29 | 4:40 AM EST | EF1 | Cobb, GA | 0.3 | 100 | 2 | $50,000 | |
| December 29 | 4:46 AM EST | EF0 | DeKalb, GA | 0.5 | 100 | $200,000 | ||
| December 29 | 7:55 AM EST | EF0 | Spartanburg, SC | 1.7 | 30 | |||
| December 29 | 8:13 AM EST | EF0 | Polk, NC | 1.0 | 75 | |||
| December 29 | 8:14 AM EST | EF0 | Union, SC | 2.2 | 30 | |||
| December 29 | 8:27 AM EST | EF0 | Union, SC | 7.0 | 50 | |||
| December 29 | 8:28 AM EST | EF0 | Union, SC | 2.2 | 25 | |||
| December 29 | 8:35 AM EST | EF0 | Fairfield, SC | 11.2 | 150 | |||
| December 29 | 8:52 AM EST | EF0 | Fairfield, SC | 3.3 | 200 | |||
| December 29 | 8:56 AM EST | EF1 | Fairfield, SC | 4.7 | 250 | |||
| December 29 | 9:09 AM EST | EF0 | York, SC | 3.0 | 50 | |||
| December 29 | 9:21 AM EST | EF0 | Mecklenburg, NC | 1.7 | 20 | |||
| December 29 | 3:08 PM EST | EF0 | Union, OH | 0.3 | 50 | $15,000 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.